Symptoms worse after steroids

General Topics

Moderators: JohnV, Arron, garym

Symptoms worse after steroids

Postby Dagny on August 27th, 2014, 1:37 am

I started twitching exactly 13 months ago. I also got various other sensations, like burning skin near my knee, pins and needles in my fingers. At the time I was terrified that it was MS. Went to a neuro, had MRI, EMG and bloods. All came back normal. In relation to the MRI, the neuro said that he was actually quite impressed, as my brain is absolutely pristine and people my age (I'm 30) would normally have a spot here or there, which is normal but it was completely clear in my case. I was obviously delighted and accepted that it was BFS. Overtime my twitching really subsided and all the sensations were gone. I was barely twitching, maybe a couple isolated twitches per day but it did not bother me at all and I moved on with my life. However, I recently picked up a stubborn chest infection that did not clear with antibiotics and had to take a course of steroids. Since starting the steroids the twitching got really bad. At times it doesn't feel like individual twitches but literally as if my legs were electric. I also have the pins and needles and the burning sensation. I got so paranoid about all the nasty diseases again to a point where I can't cope. The ice bucket challenge and all the ALS media stories have had such a negative impact on me that I cannot stop thinking that this might be in store for me. Of course I couldn't help and did some googling and found out a comment from some guy, won't give details here not to freak others out, but he basically undermines one of the important things about ALS always stated on this forum. This of course totally panicked me. At the same time the MS fear came back and I'm worried sick it is the recurring nature of it and I'm one of those people who have a clear MRI but have MS. I did not sleep all night going from one panic attack to another. I just cannot believe how I went from totally accepting it is BFS and not even thinking about it to absolute panic.

Any words of advise? Has anyone else experienced their symptoms worse after steroids? I finished them three days ago, should the symptoms be subsiding by now? Should I be worried?
Dagny
New Member
New Member
 
Posts: 8
Joined: August 20th, 2013, 12:44 pm

Re: Symptoms worse after steroids

Postby Nytviolet on August 27th, 2014, 9:56 pm

Your body is obviously having a bad reaction to the steroids and your illness. This too shall pass, but try to be patient because it takes the CNS a while to settle back down when there's a disruption. Plenty of clean water, calming herbal teas and rest + time will get you back to square one. You may wish to consider a mild anxiety med for short term use. Be Well
2 Timothy 1:7 For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind.
User avatar
Nytviolet
Selfless giver of time
Selfless giver of time
 
Posts: 122
Joined: June 11th, 2014, 11:48 pm

Re: Symptoms worse after steroids

Postby Dagny on August 29th, 2014, 9:26 am

Thanks Nytviolet. Am I right in thinking that if my symptoms had pretty much gone away but later came back is a good sign, as the nasty disease progresses only one way without there being any improvements?
Dagny
New Member
New Member
 
Posts: 8
Joined: August 20th, 2013, 12:44 pm

Re: Symptoms worse after steroids

Postby elliottok on August 29th, 2014, 10:24 am

Here's an article you might be interested in looking at a possible link between corticosteroids and BFS: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3207230/
elliottok
Senior Member
Senior Member
 
Posts: 50
Joined: January 17th, 2014, 1:54 pm

Re: Symptoms worse after steroids

Postby Nytviolet on August 29th, 2014, 11:14 pm

Absolutely. Twitching is just that: TWITCHING. I also have a weird "tuning fork" sensation in my left leg from hamstring to foot, and it's variable in it's intensity from hardly noticeable to highly annoying. As you know MND does not come and go. Guess you're just a boring BFS-er with parasthesias like most if us. I do have fibromyalgia which causes many odd sensations, and would encourage you to check out some Fibro sites (twitching is one of the symptoms reported, along with electrical or vibratory sensations). Best Wishes :)
2 Timothy 1:7 For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind.
User avatar
Nytviolet
Selfless giver of time
Selfless giver of time
 
Posts: 122
Joined: June 11th, 2014, 11:48 pm

Re: Symptoms worse after steroids

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: No registered users and 3 guests